Opial Inequalities with Applications in Differential and Difference Equations

  • Ravi P. Agarwal
  • Peter Y. H. Pang

Part of the Mathematics and Its Applications book series (MAIA, volume 320)

Table of contents

  1. Front Matter
    Pages i-x
  2. Ravi P. Agarwal, Peter Y. H. Pang
    Pages 1-10
  3. Ravi P. Agarwal, Peter Y. H. Pang
    Pages 11-127
  4. Ravi P. Agarwal, Peter Y. H. Pang
    Pages 128-207
  5. Ravi P. Agarwal, Peter Y. H. Pang
    Pages 208-282
  6. Ravi P. Agarwal, Peter Y. H. Pang
    Pages 283-355
  7. Ravi P. Agarwal, Peter Y. H. Pang
    Pages 356-389
  8. Back Matter
    Pages 390-398

About this book


In 1960 the Polish mathematician Zdzidlaw Opial (1930--1974) published an inequality involving integrals of a function and its derivative. This volume offers a systematic and up-to-date account of developments in Opial-type inequalities. The book presents a complete survey of results in the field, starting with Opial's landmark paper, traversing through its generalizations, extensions and discretizations. Some of the important applications of these inequalities in the theory of differential and difference equations, such as uniqueness of solutions of boundary value problems, and upper bounds of solutions are also presented.
This book is suitable for graduate students and researchers in mathematical analysis and applications.


Boundary value problem DEX Mathematica Volume derivative development difference equation equality equation field function inequality integral mathematical analysis variable

Authors and affiliations

  • Ravi P. Agarwal
    • 1
  • Peter Y. H. Pang
    • 1
  1. 1.Department of MathematicsNational University of SingaporeKent RidgeSingapore

Bibliographic information

  • DOI
  • Copyright Information Springer Science+Business Media B.V. 1995
  • Publisher Name Springer, Dordrecht
  • eBook Packages Springer Book Archive
  • Print ISBN 978-90-481-4524-9
  • Online ISBN 978-94-015-8426-5
  • Buy this book on publisher's site